Alert archive / Maine / Beach Hazards Statements in 2019

Beach Hazards Statement 7, NWS Caribou, ME

June 21, 2019Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jun 21, 2019, 3:11 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 22, 2019, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2019, 3:11 PM EDT (19:11 UTC)
In effect from
Jun 22, 2019, 8:00 AM EDT
Expired
Jun 22, 2019, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2019-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2019-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

469 
WHUS41 KCAR 211911
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
311 PM EDT Fri Jun 21 2019

MEZ029-030-220315-
/O.NEW.KCAR.BH.S.0007.190622T1200Z-190623T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
311 PM EDT Fri Jun 21 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from Saturday morning
through Saturday evening.

* TIMING...From Saturday morning through Saturday evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine State
  Park...Castine...Roque Bluffs State Park...Quoddy Head State
  Park

* Beach Hazard...The warm air temperatures in the low 70s may
  cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the upper 40s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

Hewitt
4 follow-up statements
544 
WHUS41 KCAR 220053
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
853 PM EDT Fri Jun 21 2019

MEZ029-030-220900-
/O.CON.KCAR.BH.S.0007.190622T1200Z-190623T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
853 PM EDT Fri Jun 21 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
SATURDAY THROUGH SATURDAY EVENING...

* TIMING...From 8 AM EDT Saturday through Saturday evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the low 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the upper 40s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

CB
540 
WHUS41 KCAR 220657
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
257 AM EDT Sat Jun 22 2019

MEZ029-030-221500-
/O.CON.KCAR.BH.S.0007.190622T1200Z-190623T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
257 AM EDT Sat Jun 22 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* TIMING...From 8 AM EDT this morning through this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the low 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the upper 40s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
743 
WHUS41 KCAR 221400
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
1000 AM EDT Sat Jun 22 2019

MEZ029-030-230000-
/O.CON.KCAR.BH.S.0007.000000T0000Z-190623T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
1000 AM EDT Sat Jun 22 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* TIMING...Until 8 PM EDT this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the low to mid 70s 
  may cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the upper 40s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

VJN
462 
WHUS41 KCAR 230015
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
815 PM EDT Sat Jun 22 2019

MEZ029-030-240000-
/O.EXP.KCAR.BH.S.0007.000000T0000Z-190623T0000Z/
/O.NEW.KCAR.BH.S.0008.190623T1200Z-190624T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
815 PM EDT Sat Jun 22 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from 8 AM EDT Sunday
through Sunday evening.

* TIMING...From 8 AM EDT Sunday through Sunday evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the mid 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the upper 40s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 21, 12:29 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 21, 12:29 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1229 PM EDT Fri Jun 21 2019

.SYNOPSIS...
Low pressure will track east over Nova Scotia this afternoon
then stall over the eastern Maritimes through the weekend as
high pressure builds in from the west.

&&

.NEAR TERM /THROUGH TONIGHT/...
Update 1230 PM: Made adjustment to the precip chances as the
radar showed the rain moving out of the area much quicker than
previously expected. The latest HRRR/RAP and NAM12 line up well
per the radar trends and latest obs. The midnight crew had a
good read on the afternoon temps and decided to stay w/the
current forecast.

Previous Discussion...
Low pressure will move from the Gulf of Maine this morning to
southern Nova Scotia later today then eastward along the coast
of Nova Scotia tonight. As the low moves off to the east expect
the rain to end across the region from northwest to southeast
during the day today. Partial clearing is then expected across
the north and west later in the day today and across the
southeast tonight as high pressure builds in from the northwest.
Northerly winds are expected to increase this afternoon behind
the departing low pressure system.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Sat wl feature departing sfc low getting hung up in the Canadian
Maritimes as feature bcms stacked. Cold pool aloft looks to swing
thru on Sat aftn and hv added chc pops along with slgt chc for
thunder acrs most of the area in the aftn. Any storm that can
develop will hv the potential to produce small hail as 0C and -20C
levels drop to under 10k and 20k, respectively. Diurnal htg wl
result in a fair amnt of clds on Sat with maxes just slightly blo
normal as nw winds cont to draw in cooler air.

Nw winds wl likely gust to near 30mph in the aftn, especially in the
higher terrain ovr the north and acrs the lks as mixing to nr 750mb
wl mix down a portion of 35kt winds.

Blocking ovr the North Atlantic wl trap H5 low in the Canadian
Maritimes thru the end of the pd. Pressure gradient rmns tight on
Sunday with breezy nw winds contg in the aftn, albeit a little
lighter as ridge axis wl be appchg fm the west. Cannot rule out an
isold shower at any point drg the day Sun as minor disturbances
rotate thru in cyclonic flow.

Maxes on Sun wl top out arnd 80F over interior Downeast with l/m 70s
along the coast. Slightly cooler temps aloft work thru nrn zones and
highs wl rmn just blo seasonal norms, arnd 70F on Sunday.

Clr skies and lgt winds expected Sun night wl allow radn'l cooling
ovr deeper vlys Mon morning. Min temps wl dip into the 40s in the
North Woods but cannot rule out a 30-degree reading in notorious
cldr locations.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Ridge axis expected to dominate the weather on Mon with temps lkly
to rise to nr 70F again acrs the north and l/m70s in Downeast. H5
system mvg thru Canada wl begin to flatten upr ridge on Tue with
chcs for pcpn increasing Tue aftn into Wed. Blocky pattern conts
thru the end of the week with sporadic shower chcs contg each pd and
temps rmng close to normal. No significant warm-ups or cooldowns in
site ovr the northeast for the foreseeable future.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: MVFR/IFR conditions are expected today then VFR
conditions tonight.

SHORT TERM: VFR expected Sat morning with showers developing
during the afternoon leading to ocnl MVFR restrictions. VFR
continues into Tuesday under high pressure.

&&

.MARINE...
NEAR TERM: Have used the NAM to initialize the wind grids. Will
not make an adjustments to model wind speeds as air temperatures
over the waters will remain relatively cool. For Waves: Expect
intermediate period southerly swell to be the primary wave
system today with a secondary northerly wind wave. Total Water
Level: Current observations along the coast indicate a +0.40 to
+0.50 anomaly so will adjust the Base Tide Anomaly to +0.40
through Saturday morning then slowly reduce it over the weekend.

SHORT TERM: Winds and seas remain below SCA levels through the
weekend. Wind gusts expected to approach 22kts over the outer
waters Sun morning.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Hewitt
Hazardous weather outlook, Jun 21, 2:48 AM EDT, 12 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
248 AM EDT Fri Jun 21 2019

MEZ001>006-010-011-031-032-220700-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Piscataquis-
Northern Washington-
248 AM EDT Fri Jun 21 2019

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot
Valley Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ015>017-029-030-220700-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-
248 AM EDT Fri Jun 21 2019

This Hazardous Weather Outlook is for Coastal DownEast Maine,
Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-220700-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
248 AM EDT Fri Jun 21 2019

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.